U.S. doctors online nowAsk doctors free
A 37-year-old member asked:

What to do if i have thrombocytopenia and what to do if i have been taking prednisone for quite a while now, but the platelets keep getting low. could it be cancer?

1 doctor answer1 doctor weighed in
Dr. Raymundo Romero
Medical Oncology 23 years experience
OTHER OPTIONS: Depends on cause, but assuming ITP (Idiopathic Thrombocytopenic Purpura) you have more options: oral Promacta, (eltrombopag) Injected Nplate, chemotherapy ie: Rituxan and in extreme cases Splenectomy - surgical removal of spleen. Talk to your Hematologist.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 32-year-old member asked:

Does it mean it is cancer if I have thrombocytopenia and have been taking prednisone for quite a while now, but the platelets keep getting low?

1 doctor answer1 doctor weighed in
Dr. Sewa Legha
Medical Oncology 51 years experience
Should know diagnosi: What is the diagnosis made by your treating doctors?. Please find out as there are many causes for low platelets. One of the common ones is called itp ( idiopathic thrombocytopenic purpura). This is a chronic problem but it is not cancer. If the steroids do not help, the next best option of treatment is to remove the spleen(splenectomy) which can induce a remission. There are other new medical tr.
Last updated Jul 1, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.